There are many causes of stained teeth, but one often overlooked is Tetracycline stains caused by the antibiotic Tetracycline, which can cause permanent discoloration due to the formation of insoluble calcium-tetracycline orthophosphate complexes in the enamel. Tetracycline stains are often found in children. However, it can also happen in adults. Unfortunately, it doesn’t take long for the discoloration to take effect and is often reported after just four weeks of taking medication for things such as blepharitis.
As an experienced cosmetic dentist in Los Angeles, I have helped countless patients resolve their Tetracycline stains and enjoy a healthy and beautiful smile. One patient we helped just turned 70 and recently contacted my office to embark on cosmetic dental work. His general dentist told him his roots were short from braces and, after being on tetracycline, bleaching would not work. So, his question was, what is the best option? Veneers or crowns? Her general dentist was suggesting crowns. Although at her age, she only wanted to get the work done once and was seeking a permanent solution to her Tetracycline stains.